It is currently Fri Aug 18, 2017 11:32 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
 Post subject: Liquid Taper
PostPosted: Wed Aug 22, 2012 12:26 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Aug 16, 2012 6:21 pm
Posts: 14
Hi everyone, Day 2 of 1mg and still feel pretty good, will continue for another week or so. When I stop the 1mg and go to.5mg I am going to do a liquid method taper (just easier to manage dose). I plan on mixing a 10-14 day supply and keeping it in the fridge. My question is how long will it keep for in the fridge? I don't want to mix a 2 week supply and have some of it go bad, I have very little sub left and I can't risk loosing any. Thanks for any input.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Aug 22, 2012 2:24 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
It won't go bad in the fridge but if you're really worried you can add a few drops of vodka to it as a preservative.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Wed Aug 29, 2012 4:00 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Aug 16, 2012 6:21 pm
Posts: 14
Now on day 8 of 1mg. I feel good at 1mg, took a few days to acclimate but other than that no problems. On Friday I am going down to .5mg in the liquid method. My supply is running low so it looks like I can do about 8-10 days at .5 then about 6 days at .25mg and jump from there. Any input as to what kind of WD's after jumping from .25mg I will experiance and how long would be appreciated. Thanks


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Sep 02, 2012 8:41 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hey, donmiller - how's it going?

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 04, 2012 7:15 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Aug 16, 2012 6:21 pm
Posts: 14
DOQ, Thanks for the check in. On Friday I went to .5mg it was ok for the first 3 days but on day 4 today I am starting to feel little crappy, very tired and very, very nusiating. I feel like throwing up but don't. I eat some saltines and that settles my stomach for a bit. Other than that it isn't to bad. I have kept busy today running errands. Getting down to .5mg I feel it much more than the other tapers. My plan is to stay on .5mg until Friday then down to .25mg. Curious to see how that goes. I have just enough to do 10 days of .25 then jumping. From your experience what should I expect when I jump from the .25 after 10 days. Would it prevent me from doing things, leaving the house to go shopping and things like that and would people see it in me. The reason I ask is that I just found out my brother is going to be in San Francisco and is going to be at the house 3 days after I jump. Appreciate any info you might have. Thanks, Don


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 04, 2012 9:05 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
I guess what you can expect when you jump, based on my own experience, is a slightly more intense version of whatever you're feeling with each decrease. Different people seem to have different symptoms but it seems like the symptoms you get from tapering are similar to what you get when you jump.

So if you're tired, expect more of that; if your stomach is upset, expect more of that. I was never sick enough to miss work when I jumped, but my taper was a lot longer and slower than yours, so you might feel things more strongly.

I would say to expect difficulty sleeping (comfort meds like clonidine are helpful here), emotionality (like crying easily or losing your temper easily, but also feeling happy at times), intestinal issues (get immodium), tiredness & lethargy, possibly anxiety. I also sneezed A LOT, like excessively, but not everyone gets that. Body aches are pretty common, feeling cold and/or getting goosebumps (hot baths are good for this), sweating. When I jumped I basically felt like I had a bad cold or a medium flu - I didn't feel great but I got through it, was able to work and take care of my kid.

You can do it! Staying positive is really important. Don't obsess over every little symptom, try to stay busy or at least distracted. Getting some kind of sleep aid on board is crucial though...I think the lack of sleeping is what really drives people around the bend. If you can't get a prescription, try melatonin or valerian. Some people take benadryl but it makes me really grouchy so I don't. And try to take a walk and move around a bit, that will help.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 04, 2012 9:06 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
I also wanted to say that by going through some of the withdrawal symptoms now as you decrease your dose, you are helping your body start ramping up endorphin production and that will help make your withdrawal less severe later.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 05, 2012 9:14 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Aug 16, 2012 6:21 pm
Posts: 14
Thanks for the info DOQ. Its pretty much what I thought it would be. But I do have some access to suboxone strips. A friend left me a message last night that he would give me 7 8mg in the strip form. This would enable me to do a proper taper, actually way more than I need. My question is can you soak the strips like the pills and do a liquid taper. I have had the strips before and some times they break apart in the package and would be difficult to cut into 16ths and then 32nds. Let me know I would appreciate the input. I am picking them up tomorrow either way.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 05, 2012 9:26 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
Hey don,

That's a lucky break. If the strips aren't broken, i can cut my 8mg strips into 64ths and even smaller. I use a razor blade and this self healing grid cutting board from the art supply store.

But if they are broken I believe you can dissolve them in water. I read that in the liquid taper thread in stopping sub section.

Dude this is good, you can afford to go very slow, and not suffer. I'm in the same boat. .25mg per day right now for the past 3 weeks or more. I'm letting my body catch up. I went from 1.5 down to .25 pretty fast. Waiting till I can fall asleep a little better before going down more.

-glen b


Top
 Profile  
 
   
 Post subject:
PostPosted: Thu Sep 06, 2012 8:46 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Aug 16, 2012 6:21 pm
Posts: 14
Thanks for the info Glen. I don't know if you know my story so I'll run by the short version. This whole thing started when I lost my job and with it my health ins. I was on 16mg per day. I had to taper from 16 to 4mg in 3 weeks. But that was actually pretty easy. I started to feel the WD's when I went down to 2mg and then down to 1mg. But all in all they were managable. Going down to .5mg has been the worse so far, but I am able to keep busy and keep my mind off it. This whole thing started about 6 weeks ago. To say this is an aggressive taper would be a major understatement. So I am sure you can understand this has been a nerve racking time in my life. I pick up the films today and will soak one tonight and see how well it works. I will continue to keep posting updates. Once again thanks Glen.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group